Amiodarone hydrochloride is currently being investigated in the United States as a cardiac antiarrhythmic agent. Previous reports from Europe indicate that amiodarone occasionally causes a cutaneous photosensitivity reaction that may be associated with a peculiar blue-gray discoloration of the skin. In addition, corneal microdeposits of yellow-brown granules may occur. We report observations on a case of amiodarone photosensitivity and corneal deposits developing in a patient shortly after amiodarone therapy was begun. Symptoms included burning and stinging of the skin, with redness and swelling that developed immediately after sun exposure. Phototesting showed that the photoactivating wavelengths were primarily in the long-wave UV-A spectrum between 350 and 380 nm. Prior application of a 10% dioxybenzone sunscreen greatly reduced the phototest reaction. Four weeks after the patient stopped taking amiodarone, the UV-A sensitivity was still present but diminished, and by ten weeks it had disappeared. During this time, the corneal deposits were reduced in number. All ten patients we have treated so far with amiodarone for cardiac arrhythmias have shown a similar photosensitivity, indicating that this is probably a phototoxic reaction.